Georgia, 2011Wildfire in Georgia, July 1 to 31, 2011
July 1 to 31, 2011 · NWS JAX · 3 events in 2 counties and zones
Long-term drought conditions continued during the month of July 2011, however several convective days during the month produced locally heavy rainfall over portions of the fires. Stalling fronts and sea breezes aided in this heavy rainfall producing convection as well as a lingering plume of deep tropical moisture.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Long-term drought conditions continued during the month of July 2011, however several convective days during the month produced locally heavy rainfall over portions of the fires. Stalling fronts and sea breezes aided in this heavy rainfall producing convection as well as a lingering plume of deep tropical moisture. Despite the locally heavy rainfall over portions of the fire, it was not enough to mitigate the slow but steady progression of the Honey Prairie wildfire in the swamp. One of the Honey Prairie Incident Meteorologists stated that it will take a tropical system to recharge the water table from the bottom up, which is the only thing that will truly end the threat from this ongoing fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 30, 8:40 PM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 30, 8:40 PM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 PM EDT THU JUN 30 2011
.SHORT TERM...FLOW FROM JUST ABOVE THE SFC TO ABOUT 20K FT HAS
VEERED TO NE AND INCREASED. AS A RESULT...AFTERNOON CONVECTION
PICKED UP SPEED AND HEADED SW. MOST PRECIP IS DIMINISHING OVER OUR
SW ZONES. STILL A FEW TSTMS POSSIBLE OVER MARION COUNTY AND THE
LOWER SUWANNEE RIVER VALLEY. A FEW STRONG TSTMS JUST N OF THE AREA
ARE HEADING W TO SW AND SHOULD MOSTLY STAY TO THE N.
&&
.AVIATION...MOSTLY VFR CONDITIONS EXPECTED UNTIL AFTER MIDNIGHT WHEN
SOME MVFR VSBYS FROM FOG DEVELOP. THIS WILL BE MOST PREVALENT AT
KVQQ AND KGNV.
&&
.MARINE...LIGHT WINDS WILL BECOME MORE NE TO E LATER TONIGHT AND
FRI. NO HEADLINES EXPECTED.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
CARROLL/STRUBLE/PRESNALL
Hazardous weather outlook, Jun 30, 8:45 PM EST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 PM EDT THU JUN 30 2011
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-010900-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
945 PM EDT THU JUN 30 2011
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT...
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE NORTH OF DOUGLAS AND
SOUTH OF OCALA THROUGH ABOUT MIDNIGHT. PATCHY FOG WILL REDUCE
VISIBILITIES TO LESS THAN 3 MILES IN RECENT RAIN AREAS LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY...WITH THE EXCEPTION OF THIS WEEKEND WHEN ONLY ISOLATED
STORMS ARE FORECAST. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS...AND
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED IN THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MKT/SEC
In the hours before
Special weather statement, Jun 30, 6:17 PM EST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
717 PM EDT THU JUN 30 2011
FLZ040-010000-
MARION-
717 PM EDT THU JUN 30 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL MARION
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 800 PM EDT...
AT 718 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER OCALA AIRPORT...OR 6 MILES SOUTHWEST OF
OCALA...MOVING SOUTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND OCALA AIRPORT...OCALA...SILVER SPRINGS
SHORES...SANTOS AND BELLEVIEW THROUGH 800 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2915 8239 2929 8221 2909 8197 2895 8216
2895 8220
TIME...MOT...LOC 2318Z 318DEG 5KT 2915 8222
STRUBLESpecial weather statement, Jun 30, 6:36 PM EST, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
736 PM EDT THU JUN 30 2011
FLZ020-021-010015-
HAMILTON-SUWANNEE-
736 PM EDT THU JUN 30 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
HAMILTON AND NORTHEASTERN SUWANNEE COUNTIES FOR STRONG WINDS AND
SMALL HAIL VALID UNTIL 815 PM EDT...
AT 736 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES NORTHEAST OF SUWANNEE SPRINGS...MOVING
SOUTHWEST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND JASPER...BELMONT AND SUWANNEE SPRINGS THROUGH 815 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3060 8297 3049 8270 3032 8277 3032 8279
3026 8279 3024 8280 3038 8308
TIME...MOT...LOC 2336Z 026DEG 9KT 3045 8284
STRUBLESpecial weather statement, Jun 30, 7:40 PM EST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
840 PM EDT THU JUN 30 2011
FLZ021-010130-
SUWANNEE-
840 PM EDT THU JUN 30 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
SUWANNEE COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 930 PM
EDT...
AT 840 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTH OF NEWBURN...OR 6 MILES SOUTH OF
SUWANNEE RIVER STATE PARK...MOVING SOUTHWEST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEWBURN...DOWLING PARK
AND LURAVILLE THROUGH 930 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3031 8322 3037 8320 3039 8316 3042 8315
3036 8302 3009 8312 3010 8316 3009 8317
3010 8320 3012 8324 3014 8323 3018 8325
3025 8326
TIME...MOT...LOC 0040Z 029DEG 11KT 3031 8317
STRUBLEWildfire, Ware
- When
- July 1, 12:01 AM EST to July 31, 11:59 PM EST
- Where
- Ware forecast zone
- Reported by
- Park/Forest Service
On the 4th of the month, the Honey Prairie wildfire in the Okefenokee National Wildlife Refuge burned about 288,700 acres and was around 70 percent contained. On the 17th, the fire was still around 70 percent contained and had burned 299,900 acres. By the 25th of the month, the fire was still about 70 percent contained and had burned 302,680 acres. The of fire containment was estimated to be around $45M. During the life of the fire, about 90 residences and 25 commercial properties were threatened. There were about 196 other buildings and structures threatened, with only one documented loss from the fire per the July 25th Incident Status Summary.
Wildfire, Brantley
- When
- July 1, 12:01 AM EST to July 31, 11:59 PM EST
- Where
- Brantley forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 31.197, -81.982 (the zone’s center; the record gives no point)
The Racepond wildfire was about 5 miles NNW of Race Pond in Brantley County, Ga. The fire had burned 20,934 acres on the 4th and was 75 percent contained. On the 17th, the fire was about 92 percent contained. The fire threatened 300 residences and 400 outbuilding, however there was no documented loss nor damage according to the Incident Status Summary issued on the 17th. Total cost for fire suppression and containment was about $5M.
Wildfire, Ware
- When
- July 1, 12:01 AM EST to July 31, 11:59 PM EST
- Where
- Ware forecast zone
- Reported by
- Park/Forest Service
The Sweat Farm Again Wildfire was about 3 miles SW of Waresboro in Ware County, Ga. On the 5th, the fire had burned about 19,169 acres and was 75 percent contained. On the 17th, the fire was 92 percent contained. The Incident Status Summary (ISS) issued on the 17th for the fire indicated that it had threatened about 200 residences, damaged 1, and destroyed 2. There were about 300 outbuildings threatened and 11 were destroyed. The cost to mitigate the fire was about $3M per the ISS on the 17th.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 1 to 31, 201115 deaths · 223 injured · 6 events
- Tornadoes and Hail in Minnesota, July 1, 201110 injured · $12 million · EF1 · 127 events
- Tornado and Hail in Wisconsin, July 1, 20111 death · $80,000 · EF2 · 51 events
- Drought in Texas, July 1 to 31, 2011$500 million · 24 events
- Tornadoes and Flash Flood in Minnesota, July 1, 2011$790,000 · EF2 · 20 events
- Heat in Missouri, July 1 to 3, 201122 injured · 22 events
- Drought in Kansas, July 1 to 31, 2011$51 million · 18 events
- Excessive Heat in Oklahoma, July 1, 201120 injured · 10 events
- Rip Current in Texas, July 1, 20111 death · 1 injured · 1 event
- Wildfire in New Mexico, July 1 to 31, 2011$17 million · 1 event
- Wildfire in Arizona, July 1 to 8, 2011$15 million · 1 event
- Drought in Texas, July 1 to 31, 2011$949,000 · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318674, 318675, 318676.